What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 13, 6:23 PM EST, 2 minutes earlier.
Area forecast discussion, May 13, 6:23 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
723 PM EDT Tue May 13 2025
.SYNOPSIS...
Slow moving low pressure brings a period of unsettled weather
through midweek, especially from this afternoon through
this evening. Conditions turn warm, with summerlike heat and
humidity Friday and Saturday, and mainly afternoon and evening
showers and storms possible.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 315 PM EDT Tuesday...
Key Messages:
- Flood Watch remains in effect through early Wednesday morning as
more showers and storms may bring heavier rainfall amounts tonight.
- Scattered showers and storms continue through tonight, with a few
potentially becoming severe.
Latest weather analysis shows an upper level low pressure over the
TN Valley Region with a weak surface low co-located. Moisture
continues to funnel in from the Atlantic coast of FL. Widespread
showers from this morning has moved north, leaving mostly scattered
showers on the radar currently. With this clearing, some daytime
heating is allowing the instability to recharge, which could result
in a few strong to severe storms this afternoon/evening. Some of the
showers have tried to rotate both this morning and recently, but
none have strengthen to the point of forming a tornado. The primary
threat from any storms this afternoon/evening will be damaging
winds. Heavy rainfall may be possible with any additional
showers/storms. Expecting additional rainfall totals tonight up to
1.5". Showers will taper off in the south tonight as drier air aloft
moves in, moving out of the area Thursday morning in the north. With
the showers moving out of the area and low level moisture remaining,
patchy fog will develop as winds decrease overnight inland.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 315 PM EDT Tuesday...
Key Messages:
- Lower coverage of storms but remaining unsettled Wednesday.
Afternoon and evening showers and storms are likely, with isolated
strong to severe storms possible.
- Trending warmer, with scattered aftn/early evening storms possible
Thursday.
The low pressure system will lift northeast over the area on
Wednesday, with most of the moisture moving to the north of the CWA.
While some clearing and drying may be seen in the first half of
Wednesday, isolated to scattered showers and storms are expected to
return to the area Wednesday afternoon and evening, driven by an
upper level shortwave. This will not have the same aerial coverage
as the showers today, but may become scattered in the late
afternoon. SPC has the entire CWA in a marginal risk (level 1/5)
tomorrow with the primary threat of gusty winds. Some small hail is
possible as well, but not expecting severe hail. Once the daytime
heating is used up and instability decreases, storms will likely
wane down. Temperatures Wednesday will warm up to the upper 70s to
lower 80s.
As the low pressure over the area slowly moves offshore Thursday,
there may be enough leftover moisture and instability to result in
isolated to scattered showers and storms Thursday afternoon. Lower
coverage is expected on Thursday than earlier this week. Highs will
be slightly warmer than Wednesday in the lower to mid 80s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 315 PM EDT Tuesday...
Key Messages:
- Summer-like warmth and humidity Friday and Saturday,remaining warm
on Sunday and Monday but with less humidity.
- A few isolated to scattered showers possible Friday and Saturday,
but mainly dry Sunday and Monday.
A potent upper level low pressure is expected to deepen over the
Great Lakes region Friday. At the surface, a low pressure system
will move eastward pushing a warm front just north of the region
early Friday morning. SW flow and rising heights will allow
temperatures and dewpoints to rise to a summer-like feel.
Temperatures will be above normal Friday and Saturday with highs in
the upper 80s to 90F with dewpoints in the upper 60s to lower 70s.
This will cause the heat index to reach the lower to mid 90s for
both days. Late Saturday to early Sunday, a cold front will approach
the region, which may cool the temperatures slightly into early next
week. Confidence is not high on any precipitation at this time, with
models disagreeing on timing and amounts. Slight chance PoPs are
forecast for the weekend. Monday looks to be dry behind the
system.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
As of 720 PM EDT Tuesday...
MVFR CIGs prevail at the terminals this evening and a few obs
(including PHF) are showing IFR. Tstms that are ongoing west of
the terminals are expected to weaken by 04z and it appears that
they won't impact any of the terminals. But will amend the TAFs
as needed if tstms move farther east that the current thinking.
CIGs likely drop to IFR at all terminals except ECG by
03-05z...with LIFR possible later tonight. Guidance continues to
be very bullish on low VSBYs between 06-13z due to the heavy
rainfall from today and lightening winds. Will therefore keep
LIFR CIGs and 2SM BR at RIC/PHF/ORF. CIGs rise to MVFR by 14-15z
then scatter out or rise to VFR by early aftn. Numerous tstms
are expected across VA/NC during the aftn and evening on
Wed...a few of which could contain variable wind gusts of 25-40
kt. Have introduced PROB30 groups in all terminals except for
SBY between 19-23z Wed.
Outlook: Looking ahead, there is a low chc of IFR stratus/fog
at RIC Thursday morning. A lower coverage of late day
showers/storms is expected Thu-Fri.
&&
.MARINE...
As of 250 PM EDT Tuesday...
Key Messages:
- SCA conditions persist through into this evening, then winds
slowly decrease overnight by Wednesday morning.
- Winds remain sub SCA Wednesday through Friday.
Low pressure will move north across the region late this evening
and tonight allowing southeast winds to remain 15 to 25 kt with
some gusts to 30 kt or greater. Waves on the Bay are running 3
to 5 ft with ocean seas 4 to 7 feet, highest from Cape Charles
south. As the low lifts north winds will decrease from south to
north overnight. Winds should drop below SCA conditions at the
Port of VA and rivers around midnight and then the Bay by 4 am.
With the pressure gradient persisting longer over the northern
waters from Parramore Island to Ocean City, expect SCA
conditions with gusty winds to persist in the north until
Wednesday morning.
Winds will be sub SCA criteria everywhere later Wednesday
morning, however, seas will remain elevated with persistent
south winds 5 to 15 kt. Seas remain around 4 to 5 ft into
Wednesday afternoon while weaker winds will allow waves of the
Bay to drop to 1 to 2 ft. Ocean seas continue to decrease
Thursday as winds remain south at 10 to 15 kt.
Southwest winds may increase some Friday afternoon around 10 to
15 kt remaining below SCA. Southwest winds of 10 to 15 kt will
persist through the weekend with some afternoon gusts near 20 kt
each day. The next weak front may cross the area Sunday with
southwest and west winds becoming northwest and north, but
likely remaining below SCA criteria.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flood Watch until 2 AM EDT Wednesday for NCZ012>014-030>032.
Flood Watch until 5 AM EDT Wednesday for NCZ015>017-102.
VA...Flood Watch until 2 AM EDT Wednesday for VAZ048-060>062-
065>069-079>081-087-088-092-509>511-513>516.
Flood Watch until 5 AM EDT Wednesday for VAZ064-075>078-
082>086-089-090-093-095>098-512-517>525.
MARINE...Small Craft Advisory until 4 AM EDT Wednesday for ANZ630>632-
634.
Small Craft Advisory until 10 PM EDT this evening for ANZ633.
Small Craft Advisory until 1 AM EDT Wednesday for ANZ635>638.
Small Craft Advisory until 7 PM EDT Wednesday for ANZ650-652.
Small Craft Advisory until 4 PM EDT Wednesday for ANZ654.
Small Craft Advisory until 10 AM EDT Wednesday for ANZ656-658.
&&
SYNOPSIS...MAM
NEAR TERM...KMC
SHORT TERM...KMC
LONG TERM...KMC/MAM
AVIATION...ERI
MARINE...JAOHazardous weather outlook, May 13, 3:31 AM EST, 14 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
431 AM EDT Tue May 13 2025
VAZ048-060>062-065>069-079-509-510-140845-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Western Louisa-Eastern Louisa-
431 AM EDT Tue May 13 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for central Virginia and south
central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered thunderstorms will be possible Wednesday afternoon. The
main threats will be gusty winds, hail, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MDZ021>025-VAZ099-100-140845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
431 AM EDT Tue May 13 2025
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Widespread rain is expected through tonight with locally heavy
rainfall possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NCZ015>017-102-VAZ064-075>078-082>086-089-090-093-095>098-512-
517>525-140845-
Pasquotank-Camden-Western Currituck-Eastern Currituck-Caroline-
Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
431 AM EDT Tue May 13 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Additionally, Numerous showers and thunderstorms are expected across
the outlook area through early this evening. A few storms could be
strong to severe with an isolated, weak tornado possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered thunderstorms will be possible Wednesday afternoon. The
main threats will be gusty winds, hail, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NCZ012>014-030>032-VAZ080-081-087-088-092-511-513>516-140845-
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Dinwiddie-
Prince George-Greensville-Sussex-Southampton-Western Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
431 AM EDT Tue May 13 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Additionally, Scattered to numerous showers and thunderstorms are
expected across the outlook area through early this evening. A few
storms could be strong to severe with an isolated, weak tornado
possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered thunderstorms will be possible Wednesday afternoon. The
main threats will be gusty winds, hail, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 13, 4:19 PM EST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
519 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Marine Tstm Wind 6 E Grandy 36.25N 75.77W
05/13/2025 M44 MPH ANZ658 NC Public
38 kt gust measured at Duck Pier.
&&
EILocal storm report, May 13, 4:26 PM EST, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
526 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Marine Tstm Wind 6 E Grandy 36.25N 75.77W
05/13/2025 M44 MPH ANZ658 NC Buoy
Corrects previous marine tstm wind report
from 6 E Grandy. Corrected report source. 38
kt gust measured at Duck Pier.
&&
EISpecial weather statement, May 13, 4:45 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
545 PM EDT Tue May 13 2025
VAZ048-509-132230-
Fluvanna VA-Western Louisa VA-
545 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LOUISA AND FLUVANNA
COUNTIES THROUGH 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Canton, or near Fork Union, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
This strong thunderstorm will be near...
Lake Monticello around 605 PM EDT.
Troy around 615 PM EDT.
Other locations impacted by this storm include Dixie, Nahor, Shores,
Zion Crossroads, Central Plains, Bremo Bluff, Antioch, Union Mills,
Wildwood, and Bybee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3804 7828 3801 7800 3774 7819 3769 7824
3769 7826 3771 7829 3772 7834 3773 7837
3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 2144Z 193DEG 20KT 3776 7837
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MillerLocal storm report, May 13, 5:11 PM EST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
611 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Marine Tstm Wind 6 E Grandy 36.25N 75.77W
05/13/2025 M52 MPH ANZ658 NC Buoy
45 kt gust measured at Duck Pier.
&&
EILocal storm report, May 13, 5:42 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
642 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Rain Purdy 36.82N 77.59W
05/13/2025 M2.23 Inch Greensville VA Trained Spotter
Storm total rainfall.
&&
EISpecial weather statement, May 13, 6:00 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
700 PM EDT Tue May 13 2025
VAZ048-509-132330-
Fluvanna VA-Western Louisa VA-
700 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOUISA AND CENTRAL
FLUVANNA COUNTIES THROUGH 730 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
This strong thunderstorm will be near...
Troy around 705 PM EDT.
Boswells Tavern around 720 PM EDT.
Other locations impacted by this storm include Dixie, Nahor, Bybee,
Waldrop, Stage Junction, Zion Crossroads, Carysbrook, Wilmington,
Cunningham, and Union Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3806 7826 3813 7821 3809 7818 3784 7810
3778 7814 3774 7827 3794 7837
TIME...MOT...LOC 2300Z 166DEG 29KT 3788 7820
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Miller